Alert archive / California / High Surf Advisories in 2006

High Surf Advisory 13, NWS Eureka, CA

December 17, 2006

NWS Eureka, CA issued this high surf advisory at Dec 17, 2006, 12:48 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2006, 12:48 AM PST (08:48 UTC)
Expired
Dec 17, 2006, 2:51 PM PST
In force
14 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 170848
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1248 AM PST SUN DEC 17 2006


CAZ001-002-171700-
/O.NEW.KEKA.SU.Y.0013.061217T0848Z-061217T1700Z/
REDWOOD COAST-MENDOCINO COAST-
1248 AM PST SUN DEC 17 2006

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

LARGE WESTERLY SWELL HAS MOVED INTO THE NORTHERN CALIFORNIA
COASTAL WATERS TONIGHT...WITH SWELL HEIGHTS OF 19 TO 23 FEET
OBSERVED OFF THE SOUTHERN HUMBOLDT COAST. THE LARGE SWELL IS
EXPECTED TO PROPAGATE SOUTHWARD TO THE NORTHERN MENDOCINO
WATERS...AND THEN SUBSIDE BELOW 18 FEET BY LATE MORNING.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
2 follow-up statements
000 
WHUS46 KEKA 171654
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PST SUN DEC 17 2006

CAZ001-171800-
/O.CAN.KEKA.SU.Y.0013.000000T0000Z-061217T1700Z/
REDWOOD COAST-
854 AM PST SUN DEC 17 2006

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 

NORTHWEST TO WEST SWELL WILL BE AROUND 16 FEET TODAY ALONG THE
REDWOOD COAST...AND SHOULD REMAIN BELOW THE 18 FOOT ADVISORY
CRITERIA.

$$

CAZ002-172300-
/O.EXT.KEKA.SU.Y.0013.000000T0000Z-061217T2300Z/
MENDOCINO COAST-
854 AM PST SUN DEC 17 2006

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

LARGE WEST TO NORTHWEST SWELL MOVED INTO THE NORTHERN CALIFORNIA
COASTAL WATERS OVERNIGHT...WITH SWELL HEIGHTS BETWEEN 19 AND 23
FEET OBSERVED OFF THE SOUTHERN HUMBOLDT COAST BETWEEN MIDNIGHT AND
2 AM. THE LARGE SWELL IS EXPECTED TO PROPAGATE SOUTHWARD TO THE
MENDOCINO COAST THIS MORNING...AND THEN SUBSIDE BELOW 18 FEET BY
EARLY THIS AFTERNOON.

$$
000 
WHUS46 KEKA 172251
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 PM PST SUN DEC 17 2006

...LARGE SWELL SUBSIDING THIS AFTERNOON ACROSS MENDOCINO COUNTY...

.WEST TO NORTHWEST SWELL HAS SUBSIDED TO 14 FEET THIS AFTERNOON.

CAZ002-180000-
/O.CAN.KEKA.SU.Y.0013.000000T0000Z-061217T2300Z/
MENDOCINO COAST-
251 PM PST SUN DEC 17 2006

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 


$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 16, 3:30 PM PST, 9 hours 18 minutes earlier.

Area forecast discussion, Dec 16, 3:30 PM PST, 9 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
330 PM PST SAT DEC 16 2006

.SYNOPSIS...LOW PRESSURE AND COLD AIR WILL MOVE ACROSS NORTHWEST
CALIFORNIA TONIGHT.  HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY
THROUGH WEDNESDAY. A PACIFIC WARM FRONT IS EXPECTED TO REACH THE
COAST LATE WEDNESDAY NIGHT.

&&

INSTABILITY AND VERY COLD AIR ALOFT HAS CONTRIBUTED TO SCATTERED
CONVECTION OVER THE COASTAL WATERS WITH A FEW SHOWERS OVER LAND.
CONVECTION IS EXPECTED TO CONTINUE AS THE COLD UPPER TROUGH MOVES
INLAND THIS EVEN. THE CORE OF THE COLD AIR WILL BE EAST OF THE AREA
EARLY SUNDAY MORNING...BUT WITH CYCLONIC SHEAR AND STEEP LAPSE RATES
A FEW SHOWERS WILL CONTINUE INTO SUNDAY. AVAILABLE MOISTURE REMAINS
VERY LIMITED.

OF SOME CONCERN ON SUNDAY NIGHT IS THE RISK OF FREEZING TEMPERATURES
ALONG THE COAST. THE FORECAST OF SURFACE HIGH PRESSURE...WEAK OFF
SHORE FLOW...AND VERY LOW BOUNDARY LAYER DEWPOINTS WILL CONTRIBUTE
TO THE POSSIBILITY OF WIDESPREAD 20S ALONG THE COAST. A HARD FREEZE
WARNING WILL NEED TO BE CONSIDERED FOR THE COASTAL ZONES...IF THESE
CONDITIONS LOOK LIKELY.

WITH THE CUT-OFF LOW DEVELOPING IN THE SOUTHWEST...AN UPPER RIDGE
WILL PERSIST OVER THE FORECAST AREA THROUGH WEDNESDAY. THE 12Z AND
18Z GFS HAVE BEEN CONSISTENT IN TIMING A WARM FRONT ONTO THE COAST
WEDNESDAY NIGHT AND BRINGING A COLD FRONT THROUGH THE AREA ON
THURSDAY.  ANOTHER SYSTEM IS FORECAST TO FOLLOW CLOSELY...SO THE
EXTENDED FORECAST HAS A CHANCE OF PRECIPITATION FROM THURSDAY ON.

&&

.AVIATION...FOR THE 16/18Z TAF/TWEB CYCLE. EXPECT CONVECTIVE CELLS
THROUGH LATE EVENING...POSSIBLY THROUGH THE NIGHT OVER WATERS.
SCATTERED SHOWERS THIS EVENING ALONG TWB420 AND ISOLATED COVERAGE
OVER TWB416/375. GENERIC/AVERAGE SNOW LEVEL AROUND 1500FT
MSL...THOUGH A DEEPENING OF THE COLD AIR HAS BEEN OCCURRING OVER THE
RADAR SITE (FROM 3-11K FT) SINCE 2042Z. MOSTLY A VCSH FORECAST. MJV

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS ALL WATERS.

&&
Hazardous weather outlook, Dec 16, 4:57 PM PST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
457 PM PST SAT DEC 16 2006

CAZ001-002-180100-
REDWOOD COAST-MENDOCINO COAST-
457 PM PST SAT DEC 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HARD FREEZE CONDITIONS ARE POSSIBLE IN THE COASTAL PLANE
SUNDAY NIGHT. OVERNIGHT LOW TEMPERATURES COULD DROP INTO THE MID
TO UPPER 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ003-004-076-180100-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
457 PM PST SAT DEC 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

 CWS

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:06 AM PSTFreeze WatchEKA12 hr
Dec 17, 2:51 PM PSTFreeze WarningEKA17 hr

Nearby

High Surf Advisories in California, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.